Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 14, 2007, 5:39 PM CDT for Calcasieu Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 5:39 PM CDT (22:39 UTC)
- Expired
- May 14, 2007, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 15 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:00 PM CDT | HAIL 1 | Sulphur, LA | A JACKSON MS NWS EMPLOYEE IN SULPHUR REPORTED NICKEL TO QUARTER SIZE HAIL NEAR MAPLEWOOD AND CITY SERVICE HWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 142239 SVRLCH LAC019-142315- /O.NEW.KLCH.SV.W.0037.070514T2239Z-070514T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 539 PM CDT MON MAY 14 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CALCASIEU PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...WESTLAKE...SULPHUR... * UNTIL 615 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SULPHUR...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTLAKE BY 600 PM CDT... LAT...LON 3015 9336 3026 9317 3034 9331 3024 9342 $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:18 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 14, 3:18 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 318 PM CDT MON MAY 14 2007 .SYNOPSIS...THE OLD FRONTAL BOUNDARY STILL SHOWS WELL IN THE VISIBLE IMAGERY WITH CONVERGENCE IN THE CU FIELD FROM EAST TEXAS TO THE LOUISIANA COAST. ALSO OF NOTE IS HAZE AND SMOKE FROM FIRES TO THE EAST OF THE FORECAST AREA. AN EASTERLY FETCH COULD BRING THIS INTO OUR EASTERN ZONES LATE TONIGHT SO WENT WITH HAZE THERE AS DOES OUR EASTERN NEIGHBORS. AM SOMEWHAT SURPRISED AT THE LONG LIFE OF THE HAIL PRODUCING TSTMS OVER COASTAL ACADIANA. LOOKS LIKE THE THETA AXIS AND AVAILABLE MOISTURE OVERCAME ENTRAINMENT FROM A WEAK ENVIRONMENTAL FLOW AS THE MID AND UPPER LEVELS ARE A BIT MOIST. && .SHORT TERM...ISOLATED TO SLT CHC POPS WILL LINGER INTO THE EVENING AND SHOULD END AROUND 9 PM WITH LOSS OF DAYTIME HEATING. TEMPS SHOULD CONTINUE TO TREND WARMER DUE TO THE BOUNDARY LAYER MOISTURE AND DEBRIS CLOUDS WITH MID LEVEL MOISTURE TO THE EAST TNITE. MAX TEMPS ON TUESDAY AND WEDNESDAY SHOULD BE CLOSER TO NORMS AS MOISTURE WILL REMAIN OVER THE AREA. MORE OF THE SCATTERED AFTERNOON VARIETY OF POPS AS WELL DUE TO A WEAK COLD FRONT SAGGING INTO THE AREA FROM THE NORTH. .LONG TERM...WARMER AND DRIER LATE THIS WEEK AND INTO THE WEEKEND AS RIDGING BUILDS OVER THE MID-MISSISSIPPI VALLEY AND DRIER AIR IS TRANSPORTED FROM THE NORTHEAST. && .AVIATION...THUNDER IN THE VICINITY AROUND BPT...LFT AND ARA. SOME MVFR IS POSSIBLE IN SMOKE AND HAZE FOR AEX...LFT AND ARA LATE TNITE. COULD LINGER INTO LATE TUESDAY NIGHT. THE WEAK FRONT SHOULD IMPROVE VIS AND BY WEDNESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 85 70 84 / 20 30 20 20 KBPT 70 85 70 85 / 10 30 20 20 KAEX 69 83 70 79 / 30 40 40 30 KLFT 70 84 69 82 / 20 30 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && JS
Hazardous weather outlook, May 14, 2:26 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 226 PM CDT MON MAY 14 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 226 PM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A SLIGHT RISK FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL MAINLY SOUTH OF THE I-10 CORRIDOR CLOSE TO THE COAST INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SEVERE WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF ANY SPOTTERS SOUTH OF THE I-10 CORRIDOR WITH TIMELY HAIL REPORTS WILL BE MUCH APPRECIATED. JS
In the hours before
Local storm report, May 14, 2:02 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
202 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL STEPHENSVILLE 29.78N 91.17W
05/14/2007 M0.75 INCH ST. MARTIN LA PUBLIC
&&
MOGGEDLocal storm report, May 14, 2:20 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
220 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 3 E ABBEVILLE 29.97N 92.07W
05/14/2007 E0.88 INCH VERMILION LA BROADCAST MEDIA
REPORTED BY TV 10 IN LAFAYETTE.
&&
MOGGEDLocal storm report, May 14, 3:35 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
335 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 WNW SCOTT 30.25N 92.12W
05/14/2007 E0.75 INCH LAFAYETTE LA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE TRAVELLING WEST ON I-10 REPORTED
DIME SIZED HAIL WEST OF SCOTT.
&&
13Local storm report, May 14, 3:41 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL CHARENTON 29.87N 91.54W
05/14/2007 M0.88 INCH ST. MARY LA LAW ENFORCEMENT
REPORTED BY THE CHITIMACHA PD.
&&
MOGGEDSpecial weather statement, May 14, 4:32 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 432 PM CDT MON MAY 14 2007 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-150215- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 432 PM CDT MON MAY 14 2007 SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. ABUNDANT TROPICAL MOISTURE WILL RESULT IN BRIEF TORRENTIAL RAINS WITH THIS ACTIVITY...WHILE COOL TEMPERATURES ALOFT WILL BRING THE POTENTIAL FOR SMALL HAIL GENERALLY ONE HALF INCH OR LESS. STRONGER THUNDERSTORMS HOWEVER COULD PRODUCE LARGER HAIL IN WHICH CASE A SEVERE THUNDERSTORM WARNING WILL BE ISSUED. ADDITIONALLY...EXTREME AMOUNTS OF DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THUNDERSTORMS. THIS ACTIVITY IS EXPECTED TO DISSIPATE BY 9 PM.
Local storm report, May 14, 5:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 6 S LAKE CHARLES 30.12N 93.20W
05/14/2007 M66 MPH CALCASIEU LA ASOS
LCH ASOS REPORTED 57 KNOT WIND GUST. 3/4 INCH HAIL
OCCURRED A FEW MINUTES LATER.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:48 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 27 min |
| May 14, 1:47 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 28 min |
| May 14, 1:59 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 31 min |
| May 14, 2:01 PM CDT | Severe Thunderstorm Warning | LCH | Iberia | 29 min |
| May 14, 3:06 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 24 min |
| May 14, 3:29 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 31 min |
| May 14, 3:39 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 36 min |
| May 14, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 32 min |
| May 14, 5:09 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 36 min |
| May 14, 5:28 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.